MAUDE Adverse Event Report: COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU - STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING

COOK IRELAND LTD ZILVER PTX 35 DRUG-ELUTING STENT; NIU - STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Model Number G38482
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Thrombosis/Thrombus (4440)
Date of Event 06/27/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Investigation is still pending, a follow up mdr will be submitted to include the investigation conclusions.
 
Event or Problem Description
Per rep - 01jul2025 - five stents were implanted in the right leg (right sfa) on (b)(6) 2025.The patient came back for an angiogram on (b)(6) 2025 and they discovered thrombosis in all five stents.The doctor believes that this was due to a heavily calcified sfa.The patient may require a bypass.Device remain inside patient - stents remain in patient.Was patient hospitalized - unknown.Delay or additional procedure - possible bypass.Additional procedure due to product - unknown.Adverse effects on patient - unknown.Adv effects due to product - unknown.Are images (e.G., angiography, us etc.) of the device and/or procedure available? n/a, yes, no -unkr.Was the device flushed before the procedure, as per ifu? n/a, yes, no -yes.Were there any issues with flushing of the device? n/a, yes, no -no.Details of the wire guide used (name, diameter, hydrophilic)? -n/a.What approach was used to access the target site? contralateral, ipsilateral, antegrade, retrograde, other (please specify for other; if contralateral, was the bifurcation angle steep? n/a, yes, no) -n/a.What was the target location for the stent? -right sfa.What artery was the stent placed in? proximal sfa, mid sfa, distal sfa, at the ostium of the profunda, p1 (proximal popliteal), other (please specify for other) -it went the entire length from ostium to popliteal.Was the wire guide removed from the patient prior to advancing the delivery system? n/a, yes, no -n/a.If removed, was the wire guide wiped prior to advancement of the delivery system? n/a, yes, no -n/a.Did the stent delivery system cross the target location? n/a, yes, no -n/a.Was pre-dilation performed ahead of placement of the stent? n/a, yes, no -n/a.Was the patient's anatomy difficult or altered? previous bypass, tortuous, calcified, altered, other (if other, please specify) -calcified.Was resistance encountered when advancing the wire guide? n/a, yes, no -n/a.Was resistance encountered when advancing the delivery system to the target location? n/a, yes, no -n/a.Was resistance encountered when deploying the stent? n/a, yes, no -n/a.How did the physician deal with any resistance encountered? -n/a.Was the stent fully deployed in the patient before removing the delivery system? n/a, yes, no -n/a.After deployment did the stent show signs of any of the following: compression, fracture, deformation, constraint, elongation, other (if other, please specify) -no.Was post-dilation performed after the placement of the stent? n/a, yes, no -yes.Did any portion of the device break off? n/a, yes, no (if yes, please state what part) -no.When did the device break? n/a, prep, advancement, deployment, withdrawal, after removal -n/a.Thumbwheel only - was the distal end of the stability sheath inside the access sheath? n/a, yes, no -did not break.Thumbwheel only - was the retraction sheet being held during deployment.N/a, yes, no -n/a did the thumbwheel spin freely or rotate without stent release or without retracting the stent retraction sheath? n/a, yes, no -n/a.L if yes, was the stent partially deployed? n/a, yes, no -n/a.L if yes, was the partially deployed stent removed with the delivery system or was it deployed in the patient? n/a, removed, deployed -n/a.If removed, did any part of the stent fracture during removal of the delivery system? n/a, yes, no -n/a.Was the delivery system kinked or twisted during advancement or deployment? n/a, yes, no -n/a.Please advise if and when any damage was observed on the; -no damage.L wireguide n/a, yes, no -no.L prior to use, during use, post procedure -no.L delivery system n/a, yes, no -no.L prior to use, during use, post procedure -no.L if yes, please specify (e.G., kinked or twisted) -no.What intervention (if any) was required? -possible bypass.Was the secondary intervention performed during the same procedure as the device failure or was it scheduled for another day? n/a, same procedure, another day -has not yet been performed.Were any other defects (other than the complaint issue) observed on the delivery system prior to return (e.G., kink)? n/a, yes, no (please specify if yes) -n/a.
 
Additional Manufacturer Narrative
Device evaluation: the zisv6-35-125-6-120-ptx device of lot number c2142871 involved in this complaint was not returned for evaluation.With the information provided, a document-based investigation was conducted.This file was opened to capture thrombosis in the zisv6-35-125-6-120-ptx stent.(b)(4) were opened in relation to this event to capture thrombosis in the 04 other ptx stents implanted.Manufacturing records review: prior to distribution all devices are subjected to a visual inspection and functional inspection to ensure device integrity.A review of the manufacturing records did not reveal any discrepancies that could have contributed to this complaint issue.Instructions for use and/label review: it should be noted that the instructions for use (ifu0118) lists ¿arterial thrombosis¿ as a potential adverse event.There is no evidence to suggest that the customer did not follow the instructions for use.Image review: an image was not returned for evaluation.Root cause analysis: a definitive root cause could not be determined.A possible root cause can be attributed to patient pre-existing conditions/device related adverse event.From the information provided, the doctor believed that the thrombosis was due to a heavily calcified sfa.Also, it should be noted that ¿stent thrombosis¿ is disclosed under ¿arterial thrombosis¿ in the instructions for use.An adverse event has been reported without a device problem.A device malfunction was not reported.Trending will monitor if any future investigation is required.Confirmation of complaint: the complaint is confirmed based on customer and/or rep testimony.Confirmed quantity of 01 x used device.Corrective action/correction: complaints of this nature will continue to be monitored for similar events.Summary of investigation: according to the initial reporter, 05 zilver ptx stents were placed in the right sfa on the 03 june 2025.On the (b)(6) 2025, thrombosis was discovered in all 05 stents.The patient may require a bypass as a result of this occurrence.Confirmed quantity of 01 x zisv6-35-125-6-120-ptx used device.As per initial reporter, the patient may require a bypass as a result of this occurrence.Investigation findings conclude that a possible root cause can be attributed to patient pre-existing conditions/device related adverse event.The complaint is confirmed based on customer and/or rep testimony.Complaints of this nature will continue to be monitored for similar events.
 
Event or Problem Description
A supplemental report is being submitted due to the completion of the investigation on 01-aug-2025.

Brand Name
ZILVER PTX 35 DRUG-ELUTING STENT
Common Device Name
NIU - STENT, SUPERFICIAL FEMORAL ARTERY, DRUG-ELUTING
Manufacturer (Section D)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE  00000
Manufacturer (Section G)
COOK IRELAND LTD
o'halloran rd
national technology park
limerick 00000
IE   00000
Manufacturer Contact
sinead o'leary
o'halloran rd
national technology park
limerick 00000
IE   00000
061334440
MDR Report Key22607989
Report Number3001845648-2025-00347
Device Sequence Number5494540
Product Code NIU
UDI-Device Identifier10827002384825
UDI-Public(01)10827002384825(17)251220(30)1(10)C2142871
Combination Product (Y/N)Y
Initial Reporter StateNJ
Initial Reporter CountryUS
PMA/510(K) Number
P100022/S014
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/01/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date12/20/2025
Device Model NumberG38482
Device Catalogue NumberZISV6-35-125-6-120-PTX
Device Lot NumberC2142871
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Distributor Facility Aware Date06/27/2025
Event Location Hospital
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer07/03/2025
Initial Report FDA Received Date07/25/2025
Supplement Report FDA Received Date08/21/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured02/14/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown